Hi there, This is Kitt and Welcome to HealingWell. I tried many AD's and the side effects of being dizzy, and fuzzy brained and walking into walls was not good so many I had to quit and try another. I am on Cymbalta and had no trouble getting on that but I want off.............as I am still having anxiety and depression and I have even been overdozed on it trying to get to a level that worked...................
I used to take an old tricyclic but after many years it petered out on me. ( 20 years on it, did very well)
Celexa has had good reviews on the forum but each person is different.
What happened when you went off the med completely? I am asking as I am a bit nervous going off the AD.
Thank you so much
Thank you and yes I have a Pdoc that was normal until she was blessed with me for a patient. .
FIXING TYPOS LOL
Post Edited (Howlyncat) : 1/4/2009 2:04:46 PM (GMT-7)
Thank you all for welcoming me to this forum. It's so hard to know what to do. Do you stick with it and try to ride out the initial side effects? Do you switch before going on any longer? And if you do switch, to which one!? There are so many. I think if the Effexor doesn't work, I will try Prozac. If that one doesn't work, I will try Celexa or Lexapro. I wish I would have never messed around with the Effexor, it worked so well for me. I don't suffer from any type of depression, it's all anxietyk, every single uncomfortable bit of it!!!
Karen, hi! I am 49 and peri-menopausal, too. I've had the heart palpitations for years but it got worse with the peri-menopausal. This past week I went on a Beta Blocker because I was tired and scared of my heart doing strange things. And it got bad! Today, my heart has been racing here and there, but I'm sticking with it. These meds probably take time. Give your med the time it needs. Side effects go away after about 2 weeks or a little more. I'm not a professional. I also take Prozac successfully.
You might consider a Beta Blocker if the palpitations are affecting your life as much as they were mine. Course, the fact that they scare the heck out of ya doesn't help. Many here can relate!
Thank you everyone for your warm welcomes and encouragement. I had a very bad night last night and not doing much better this morning. I'm just really feeling distraught right now, and wanting my old self back so badly! I don't know how I ever got to this point, I hate it!
Thank you all so much for your support and encouragement. It has been a ROUGH few days. The anxiety has been so bad that my body hurt all over.
Yesterday I decided to take the lower dose of Effexor and last night I slept like a baby and this morning has been very easy. Today I'm supposed to take the higher dose, however; I'm afraid to do that. I can't stand the side effects. I think I'm going to stay on the lower dose for a bit longer and then try switching to Prozac. Effexor worked wonders for me for several years, now I'm afraid it has just pooped-out!
Nikki, have you been on Lexapro for awhile and you're now suffering from side effects? Or have you just started on it? If the Prozac doesn't work eithor, I will try the Lexapro.
I never suffered from anxiety until I hit 40 (I'm now 44), and that's when my hormones played havoc with me. I can't tell you how much I miss my care-free self. I hate being plagued with this anxiety, espcecially when this is supposed to be some of the best years of my life!